MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-6-20-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding 2 concerto coils that had resistance and a pusher was damaged and a third coil that wouldn't detach.The patient was undergoing a coil embolization procedure to treat an endoleak.Blood flow was normal.Vessel tortuosity was moderate.It was reported that all coils and accessory devices were prepared as indicated in the instructions for use (ifu).The 4x8 and 5x20 coils had resistance in the middle section of the microcatheter and accordioned.The 5x20 coil had damage to the distal end of the pusher but no damage was noted to the 4x8 coil.Continuous flush was not used but but the physician flushed the catheter before loading each coil, but the coils could not track through the catheter.The catheter was not damaged.The 6x20 coil could not be detached.Manual detachment was attempted twice without success; there was no attempt to detach the coil with an instant detacher.Another manufacturer's product was used to complete the procedure.There was no harm or injury to the patient.Ancillary device: terumo progreat 2.8 microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the coils came out of the introducer sheath smoothly.It was noted that the catheter was not a medtronic product.
 
Additional Manufacturer Narrative
As found condition: the concerto coil was returned for analysis within shipping box, within a biohazard pouch and within an opened concerto inner pouch.There was no instant detacher returned with the device.Visual inspection/damage location details: the pusher appeared to be separated on the proximal end; along with the ai, coupler tube, positive load indicator and break load indicator were missing and not returned.Therefore, any contributing factors could not be assessed.The concerto pushwire was found to be bent at 36.8cm to 37.7cm from proximal end.Under the microscope, the coin was found to be located against the lumen stop, the shield coil was found to be present, and the implant coil was still attached to the pusher.The implant coil was found damaged and stretched.No other anomalies were observed.Testing/analysis: the concerto pusher was not intact to concerto coil and due to its damaged condition, the concerto coil could not be used for testing with an in-house instant detacher.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿non-detachment¿ was confirmed as the concerto implant coil was returned still attached to the pusher.In this event, the damages found with the pusher (broken/missing) likely contributed to the event causing the implant coil to not detach.Damage to the implant coil and pusher can occur if the user advances the coil against resistance.However, the cause for the damage could not be determined.There was no non-conformance to specification identified that led to the reported issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13196666
Report Number2029214-2022-00016
Device Sequence Number17653757
Product Code KRD
UDI-Device Identifier00847536033573
UDI-Public00847536033573
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2023
Device Model NumberNV-6-20-HELIX
Device Catalogue NumberNV-6-20-HELIX
Device Lot NumberB136982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/10/2022
02/27/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date01/26/2022
03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown